Alert archive / Wisconsin / Beach Hazards Statements in 2019

Beach Hazards Statement 3, NWS Green Bay, WI

July 12, 2019Door County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at Jul 12, 2019, 4:03 AM CDT for Door County, Wisconsin. It took effect at Jul 12, 2019, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2019, 4:03 AM CDT (09:03 UTC)
In effect from
Jul 12, 2019, 12:00 PM CDT
Expired
Jul 12, 2019, 8:51 PM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

County Door County, WI

The radar

The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2019-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2019-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2357 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

723 
WHUS43 KGRB 120903
CFWGRB

Lakeshore Hazard Message
National Weather Service Green Bay WI
403 AM CDT Fri Jul 12 2019

WIZ022-121800-
/O.NEW.KGRB.BH.S.0003.190712T1700Z-190713T0200Z/
Door-
403 AM CDT Fri Jul 12 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON CDT TODAY THROUGH
THIS EVENING...

The National Weather Service in Green Bay has issued a Beach
Hazards Statement, which is in effect from noon CDT today through
this evening. 

* Considerable wave action, strong currents, and dangerous 
  swimming conditions expected.

* Location...
  Beaches of Door County including Rock Island State 
  Beach, Baileys Harbor beaches, and Whitefish Dunes Beach.

 * South winds of 15 to 25 mph flowing up the length of Lake
   Michigan will bring 3 to 5 foot waves to the Lake Michigan
   shore of Door County this afternoon and early this evening.
   This will result in dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High wave action makes swimming difficult as waves on the Great
Lakes occur in rapid succession.  High wave action also leads to
strong currents.

&&

$$

JS
2 follow-up statements
285 
WHUS43 KGRB 122002
CFWGRB

Lakeshore Hazard Message
National Weather Service Green Bay WI
302 PM CDT Fri Jul 12 2019

WIZ022-130200-
/O.CON.KGRB.BH.S.0003.000000T0000Z-190713T0200Z/
Door-
302 PM CDT Fri Jul 12 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* Considerable wave action, strong currents, and dangerous 
  swimming conditions expected. 

* Location... Beaches of Door County including Rock Island State 
  Beach, Baileys Harbor beaches, and Whitefish Dunes Beach. 

* South winds of 15 to 25 mph flowing up the length of Lake
  Michigan will bring 3 to 5 foot waves to the Lake Michigan shore
  of Door County through early this evening. This will result in 
  dangerous swimming conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High wave action makes swimming difficult as waves on the Great
Lakes occur in rapid succession.  High wave action also leads to
strong currents.

&&

$$
169 
WHUS43 KGRB 130151
CFWGRB

Lakeshore Hazard Message
National Weather Service Green Bay WI
851 PM CDT Fri Jul 12 2019

WIZ022-130300-
/O.CAN.KGRB.BH.S.0003.000000T0000Z-190713T0200Z/
Door-
851 PM CDT Fri Jul 12 2019

...BEACH HAZARDS STATEMENT IS CANCELLED...

The National Weather Service in Green Bay has cancelled the Beach
Hazards Statement. 

|

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Jul 12, 3:45 AM CDT, 18 minutes earlier.

Area forecast discussion, Jul 12, 3:45 AM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
345 AM CDT Fri Jul 12 2019

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Saturday
Issued at 344 AM CDT Fri Jul 12 2019

Discussion for this portion of the forecast will follow a little
later.

.LONG TERM...Saturday Night Through Thursday
Issued at 344 AM CDT Fri Jul 12 2019

Summer time heat and humidity expected during the period as the
westerlies remain along the Canadian border. A new concern tonight
with respect to the heat. The latest models are indicating there
could be a few thunderstorm complexes from time to time through
the middle of next week that could ultimately impact high
temperatures on one or a few days depending on timing of the
storms. With the expected heat and humidity, it possible that
any of the complexes could bring the risk of severe weather.

For Saturday night, high pressure will be in control of the
weather bringing dry conditions with lows in the middle 50s
to lower 60s. The high pressure system will slide east of
the area on Sunday, bringing increasing heat and humidity.
There is a small chance of a thunderstorm with the return flow
across central and north-central Wisconsin Sunday afternoon.

For Sunday night, the main axis of the low level jet should
crank up west of the area. Showers and thunderstorms are expected
to break out across Minnesota and then spread east or develop
across northern Wisconsin after midnight. Some differences in the
models with respect to location and coverage, but the GFS/ECMWF
would suggest chance category for storms right now. The Canadian
model kept the precipitation north of the area. Outflow boundaries
and any ongoing convection Monday morning could impact high
temperatures Monday afternoon, especially across the far north.
At this time, think the rain should exit the area early enough
to allow temperature reach the forecast high temperatures.

For Monday night, a frontal boundary north and west of the area
will trigger scattered thunderstorms. Some of the storms are
expected to move into central, north-central and far northeast
Wisconsin Monday evening. Most of the activity should dissipate
by late evening or early on Tuesday morning. The combination of
daytime heating and nearby frontal boundary will trigger
additional thunderstorm activity Tuesday afternoon and evening.
The frontal boundary will linger across the Upper Midwest
Wednesday and Thursday. The location of the boundary will depend
on any thunderstorm complexes that roll across the region during
this time frame which could have an impact on high temperatures.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1106 PM CDT Thu Jul 11 2019

Expect mainly VFR conditions into the afternoon hours. The
exceptions will be some MVFR fog tonight, mainly from 08Z to 12Z,
as a high pressure system passes across Wisconsin. An approaching
cold front will bring a chance for showers and thunderstorms to
northern Wisconsin Friday afternoon. The front will continue
southward during the evening but instability decreases so activity
along the front should begin to wane. Have included VCSH in the
TAFs. Thunderstorms are possible, and there is the potential for
strong wind and hail with the stronger storms.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement from noon CDT today through this evening
for WIZ022.
&&

SHORT TERM.....Skowronski
LONG TERM......Eckberg
AVIATION.......MG
Hazardous weather outlook, Jul 11, 2:59 PM CDT, 13 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
259 PM CDT Thu Jul 11 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-122000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
259 PM CDT Thu Jul 11 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Isolated thunderstorms are possible Friday afternoon and evening.
A few of these storms could be strong or severe, and produce
damaging winds, large hail and heavy downpours.

There is a chance of thunderstorms at times early next week. It
is too early to determine if any of these storms will be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight, but may be needed
Friday afternoon and evening.

LMZ521-522-541>543-122000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
259 PM CDT Thu Jul 11 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Isolated thunderstorms with strong winds and large hail are
possible Friday afternoon and evening, and may cause a hazard for
mariners.

Thunderstorms are possible at times early next week.

Bersch/Cooley

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 3:59 AM CDTSmall Craft AdvisoryGRB19 hr
Jul 12, 1:35 PM CDTSpecial Weather StatementGRBVilas40 min
Jul 12, 1:52 PM CDTSevere Thunderstorm WarningGRBForest, Vilas38 min
Jul 12, 2:32 PM CDTSpecial Weather StatementGRBFlorence43 min
Jul 12, 2:55 PM CDTSpecial Weather StatementGRBFlorence50 min
Jul 12, 3:11 PM CDTSpecial Weather StatementGRBForest49 min
Jul 12, 3:48 PM CDTSpecial Weather StatementGRBForest42 min
Jul 12, 3:58 PM CDTSpecial Weather StatementGRBFlorence47 min
Jul 12, 4:05 PM CDTSpecial Weather StatementGRBLincoln55 min

Nearby

Beach Hazards Statements in Wisconsin, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.